MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -14; WIRE, GUIDE, CATHETER
Model Number 81725
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that three separate guidewire tips had fractured during use.A 300cmx10cm fathom-14 guidewire was selected for use.During the procedure, the guidewire tip fractured and about 10cm had torn off and remained in the vessel.The physician was able to remove the tip with a snare kit.The physician again attempted with two additional fathom-14 guidewires (300x10cm, 200x10cm), however both tips fractured/stretched leaving the tip nearly detached.The procedure was completed with another device without sequela.
 
Event or Problem Description
It was reported that three separate guidewire tips had fractured during use.A 300cmx10cm fathom-14 guidewire was selected for use.The patient was known to have gastrointestinal bleeding, as part of a tumor infiltration of the duodenum by the known pancreatic carcinoma and was intubated, ventilated and required intensive care.During the procedure, the guidewire tip fractured and about 10cm had torn off and remained in the vessel.The physician was able to remove the tip with a snare kit.The physician again attempted with two additional fathom-14 guidewires (300x10cm, 200x10cm), however both tips fractured/stretched leaving the tip nearly detached.The procedure was completed with another device without sequela.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a fathom-14 guidewire with its original pouch.Visual observation revealed the distal tip was separated at 8.1cm from the rest of the guidewire, and the core wire was also detached at 8.2cm.Analysis was able to confirm the report from the field of distal tip damage.

Brand Name
FATHOM -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15395254
Report Number2124215-2022-35149
Device Sequence Number5007249
Product Code DQX
UDI-Device Identifier08714729801054
UDI-Public08714729801054
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2025
Device Model Number81725
Device Catalogue Number81725
Device Lot Number0029330280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown